Why Do the Doctors Say That Hyaluronidase Doesn't Cause Any Damage?

I had excessive hyurandase injections to dissolve juvederm ultra plus administered by my doctor in my nasal labial folds without my consent! The doctor and I discussed the regular juvederm only!! It turned out that it was too much for my face which is small. I had hyurandase injected several times on 3 different occasions. Now, my face has dropped, has dents, folds and lost my heart shaped face. Why are doctors under the impression that it does not cause damage?? I am living proof!!

Doctor Answers (2)

Hyaluronidase doesn't do this - scientifically impossible

+1

First I'm sorry about your experience, but like my colleague stated, this is really where it matters the physician treating you. In my office I only use Juvederm Ultra Plus, it's actually a finer form of the Juvederm, so on someone like you, it would have been preferable to Juvederm Plus, which tends to be a bit thicker and less smooth molecule. However, you should never do procedures without your consent. Hyaluronidase, like my colleague states, only dissolves HA products. It doesn't have an ability to dissolve natural collagen or anything like this - it's an enzyme. I would say that on average, most people only need 1-2 treatments of hyaluronidase to fully remove a single filler. So the fact that you went 3x leads me to believe you're having issues because the enzyme wasn't injected in the right spots or the right placements to smoothly remove the Juvederm; thus, you're now left with dents and bumps because you have places you have the Juvederm and places you don't. I would suggest you see another physician for a consultation and assessment. 


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

This is where the choice of doctor matters!

+1

Dear Melted,

It is indeed saddening to hear of your experience. Any medicine/drug/ product - be it a filler or hyaluronidase to dissolve the filler, is only as good as the physician prescribing/ injecting it. Services like fillers are very much dependent on the expertise of the physician, as again is hyaluronidase injection and placement. The dents are not due to a problem with the hyaluronidase, rather dents can be caused if it is attempted to dissolve a filler in one area, disproportionately, as compared to another area nearby. So the filler remains between areas of hyaluronidase injection giving you the dents and folds. It is really sad that you had a different filler injected than was planned.

I hope you will be able to find a doctor who can help you achieve the results you want.

Good luck.

Renita Lourdhurajan, MD, DNB
India Dermatologist
4.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.